Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 48, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 16, 2004, 1:05 PM CDT for Portage County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2004, 1:05 PM CDT (18:05 UTC)
- Expired
- Jul 16, 2004, 1:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Portage County, WI
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 161805 SVRGRB WIC097-161845- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 104 PM CDT FRI JUL 16 2004 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PORTAGE COUNTY IN WISCONSIN * UNTIL 145 PM CDT * AT 104 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL. THE STORM WAS LOCATED 5 MILES NORTHWEST OF PERU. THAT PLACES IT 13 MILES NORTHEAST OF STEVENS POINT. IT WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NELSONVILLE AROUND 125 PM... CUSTER AROUND 130 PM... AMHERST JUNCTION AROUND 135 PM... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...MOVE TO A BASEMENT OR SMALL INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4460 8923 4463 8943 4439 8955 4434 8924 $$ MG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 8:05 PM CDT, 17 hours earlier.
Area forecast discussion, Jul 15, 8:05 PM CDT, 17 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 805 PM CDT THU JUL 15 2004 .SHORT TERM...TONIGHT. BASED ON LATEST SATELLITE/RADAR TRENDS... SHOWERS AND THUNDERSTORMS WILL MOVE INTO NORTH CENTRAL WISCONSIN AROUND MIDNIGHT BASED ON RADAR FROM DULUTH. WILL REMOVE ANY MENTION OF PRECIPITATION THIS EVENING...EXCEPT FOR MAYBE OVER FAR NORTH CENTRAL WISCONSIN. WILL MENTION LATE WORDING OVER THE FAR SOUTHEAST PORTION OF THE FORECAST AREA. UPDATED ZONES/GRIDS/HAZARDOUS WEATHER OUTLOOK WILL BE OUT BY 9 PM. .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Jul 16, 6:00 AM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI JUL 16 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT FRI JUL 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE TODAY AND BRING SCATTERED SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...BUT A FEW THUNDERSTORMS COULD PRODUCE GUSTY WINDS...HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS A FEW DAYS NEXT WEEK...BUT WIDESPREAD SEVERE WEATHER SEEMS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:33 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 27 min |
| Jul 16, 12:45 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 30 min |
| Jul 16, 12:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Shawano | 9 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.